IDEAS home Printed from https://ideas.repec.org/a/lap/journl/521.html
   My bibliography  Save this article

Complementariedad, exenciones y tributación óptima

Author

Listed:
  • Osvaldo H. Schenone
  • Carlos A. Rodríguez
  • Rolf R. Mantel

Abstract

El debate entre impuestos directos versus impuestos indirectos se resolvió en la década de los años cincuenta, haciendo notar que la existencia de bienes no susceptibles de ser gravados destruye la presunción teórica que los impuestos directos son preferibles, desde el punto de vista de la eficiencia y el bienestar, a los impuestos indirectos. Como una consecuencia de este debate se estudió la estructura tributaria óptima cuando ciertos bienes no son gravables. Utilizando un modelo con dos bienes gravables y uno que no es susceptible de ser gravado, Corlett y Hague en 1953 y Meade en 1955 demostraron que la estructura tributaria óptima consiste en gravar más al bien más complementario con el no gravable y menos al más sustituto con ese bien. Este trabajo demuestra que este resultado no es necesariamente correcto si los bienes gravables son más de dos, y en tal caso, la estructura tributaria óptima depende de las relaciones de complementariedad y sustituibilidad entre los bienes susceptibles de ser gravados.

Suggested Citation

  • Osvaldo H. Schenone & Carlos A. Rodríguez & Rolf R. Mantel, 2001. "Complementariedad, exenciones y tributación óptima," Económica, Departamento de Economía, Facultad de Ciencias Económicas, Universidad Nacional de La Plata, vol. 0(1-2), pages 123-134, January-D.
  • Handle: RePEc:lap:journl:521
    as

    Download full text from publisher

    File URL: http://www.depeco.econo.unlp.edu.ar/economica/ing/resumen-articulo.php?param=10¶m2=48
    Download Restriction: no

    Other versions of this item:

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Osvaldo Schenone, 1985. "La Regla "Gravar en Función Inversa a la Elasticidad" y la Tributación Óptima," Latin American Journal of Economics-formerly Cuadernos de Economía, Instituto de Economía. Pontificia Universidad Católica de Chile., vol. 22(65), pages 117-122.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:lap:journl:521. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Margarita Machelett). General contact details of provider: http://edirc.repec.org/data/funlpar.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.